Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Cardiac patient. On covance and nebicard. Beta blocker is causing erectile dysfunction. Any suggestion?

User rating for this question
Very Good
Answered by

Cardiologist, Interventional
Practicing since : 1998
Answered : 410 Questions
I am a cardiac patient who suffered from IHD 11 years back.. I take Covance D and Nebicard in the morning.. I am healthy now but the beta blocker is causing ED.. how do i manage this..

Secondly im planning to go for a long trek.. is it ok to carry on tough treks after taking the bp medicines
Posted Mon, 11 Nov 2013 in Hypertension and Heart Disease
Answered by Dr. Prabhakar C Koregol 11 hours later
Brief Answer:
Your medicines can be changed

Detailed Answer:

My plain answer for first part of your question is there are other medicines without Erectile Dysfunction (ED) as side effect and you can get switched over to.
But I would like to know when you say IHD what was exact diagnosis and how is you current heart status and any other medicines you are taking. Also there could be reasons other than Medicines for for ED. Please get an evaluation by urologist too.

Answer to second part is if you are comfortable walking long stretches and if your stress test is fine its ok for you to take BP medicines and trek. In fact it is mandatory to take those medicines.
Above answer was peer-reviewed by
Follow-up: Cardiac patient. On covance and nebicard. Beta blocker is causing erectile dysfunction. Any suggestion? 6 hours later
I had a heart attack 11 years baack. There was a clot. That was when I was 34.

I take Cloptet and tonact too.

I have been very normal since the attack and my heart is functioning well.. I can jog and do heavy exercises in gym too. I have to reduce my weight by 10Kg though...

Answered by Dr. Prabhakar C Koregol 19 hours later
Brief Answer:
Look good. Have Tmt done before your trek

Detailed Answer:
looks good. looking at over all picture. I guess you are fit to go on trek but should be on medicines. but better to have Tmt test done to make sure everything is fine
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor